Wednesday, July 08, 2009

Side Affects

I've been taking Chantix to help me quit smoking. I've also slowly progressed into a basket case. More so than normal. My occasional(?) mood swings have increased dramatically.

The slightest mention of any word or phrase that flashes me back into childhood memories has become an everyday occurrence. Something as innocuous as a mention in an online game of someone being a "mean drunk" threw me for a loop. Mr. Skittles has become twitchy not knowing from minute to minute whether I'll be bitchy irritable or pissed um.. pissed.

My panic attacks have increased and agoraphobia has reared its ugly head again, keeping me practically housebound. I haven't even been blogging much because it means interacting with the two or three people who visit my blog.

Yesterday I visited my primary physician to discuss the insurance company not covering a med for diabetes he'd wanted me to start. While I was there I mentioned what I've been going through. He said stop the Chantix NOW. He said one of its side affects is pretty much what I've been going through.

He wants me to start the new med for diabetes first. Then he'll start me on something else for the smoking. This is so if I have any side affects again he'll know which thing it came from. In the meantime I'll still be smoking.

But maybe I can regain some semblance of sanity. At least as much as I had before Chantix.

5 comments:

Autumn said...

Thanks for the warning. I've been avoiding the quit smoking drugs until I think my psyche meds are working properly. Um, have I ever mentioned my inability to remember to take my meds on time? Yeah. Just when it's probably working, I have to start over again 'cause I forget for about a week or so. I hope you get all regulated!

maggie said...

Sorry to hear about how you've been feeling.

Ugh. So Scary that you think you are doing something good and it isn't good at all. Very scary.

Like those commercials for pills to help say dry eyes but may cause... wrinkles, itchy skin, constipation, bloating, suicidal thoughts and death.

Berni said...

Boy you are having a rough go of it and I thought my occasional down in the dumps were bad enough. So sorry that you have to deal with all of that plus the diabetes as well. You are very brave to share how you feel I am sure it is helping someone else.

Misty Dawn said...

Oh man! I had no idea you were going through this! (((HUGS))) I hope that stuff gets out of your system soon!!!

Grace said...

I'm happy to see your GP get you off of Chantix. Good you recognized issues and mentioned it to him. Best thoughts for you my friend.